n CME : Your SA Journal of CPD - Therapeutic challenges : interactions between anticonvulsants and antiretrovirals : clinical pharmacology




Extracted from text ... Case report A 36-year-old HIV-infected woman presents for assessment for antiretroviral therapy. As her current CD4+ count is 92 cells/mm3, she needs to commence antiretroviral therapy. She has a history of epilepsy since childhood, for which she receives treatment with carbamazepine. This case raises some important questions: Does this patient still require anticonvulsant therapy? What potential drug interactions could occur with antiretrovirals? Where there is a known primary focus, stopping anticonvulsants has a high rate of relapse. In a patient with idiopathic epilepsy, who has had no seizures for at least 2 years, slow weaning from the anticonvulsants can ..


Article metrics loading...

This is a required field
Please enter a valid email address
Approval was a Success
Invalid data
An Error Occurred
Approval was partially successful, following selected items could not be processed due to error